Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Feb 13, 2023, 2:32 PM CST for 38 counties in Tennessee. It took effect at Feb 14, 2023, 3:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:32 PM CST (20:32 UTC)
- In effect from
- Feb 14, 2023, 3:00 PM CST
- Expired
- Feb 15, 2023, 2:37 AM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS74 KOHX 132032 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 232 PM CST Mon Feb 13 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-141200- /O.NEW.KOHX.WI.Y.0005.230214T2100Z-230215T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 232 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 3 PM Tuesday to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BAGGETT
3 follow-up statements
985 WWUS74 KOHX 140843 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 243 AM CST Tue Feb 14 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-150000- /O.CON.KOHX.WI.Y.0005.230214T2100Z-230215T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 243 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 3 PM Tuesday to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
385 WWUS74 KOHX 142046 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 246 PM CST Tue Feb 14 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-150900- /O.EXT.KOHX.WI.Y.0005.230214T2100Z-230215T0900Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 246 PM CST Tue Feb 14 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
608 WWUS74 KOHX 150837 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 237 AM CST Wed Feb 15 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-150945- /O.CAN.KOHX.WI.Y.0005.000000T0000Z-230215T0900Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 237 AM CST Wed Feb 15 2023 ...WIND ADVISORY IS CANCELLED... A few wind gusts up to 25 mph will be possible during the early morning hours...however have dropped below wind advisory criteria. Winds will slowly subside during the morning hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:26 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 13, 2:26 PM CST, 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 226 PM CST Mon Feb 13 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Tuesday Night) Issued at 137 PM CST Mon Feb 13 2023 Beautiful weather is in store for the remainder of this Monday as temperatures are currently in the mid 60s across the region. Winds are currently out of the south-southwest and will be calm through the evening. A surface high pressure passage just to our north will result in a wind shift to the south-southeast after sunset. Look for lows to be in the upper 30s to low 40s tonight. Tuesday will be another unseasonably warm day with forecast highs in the upper 60s. Winds will significantly increase through the afternoon as the nose of the 850mb jet dips down across the state. Sustained winds of 25-30mph are expected with possible wind gusts of up to 40mph. A wind advisory will go into effect Tuesday at 21Z and will end at 12Z Wednesday. A few areas could see some light to scattered showers Tuesday night, but the bulk of the precip will come later this week. && .LONG TERM... (Wednesday through next Monday) Issued at 137 PM CST Mon Feb 13 2023 Winds will die back down after 12Z Wednesday. Temps will again be warm with highs in the mid 70 as winds remain southerly, ushering in the warm, moist air from the gulf. A surface low located over the southern Great Plains will bring the chance for storms across the area Wednesday night. Model soundings support the thought of a few of these storms being strong with plenty of shear and ML and SBCAPE values between 200-400 J/Kg. Another round of showers and storms are expected Thursday morning into the early afternoon, however, the models do not have a good handle of the break time between the Wednesday activity and the Thursday activity. Most models are in agreement that the Thursday round of showers and storms will occur during the morning hours, which will limit the amount of daytime heating needed to increase the instability. This will be something to watch as we draw closer to the event. QPF values for the week range from 1.25 inches around Nashville to 2.25 inches across the Plateau. Temperatures will drastically drop behind the front Thursday with a few trace amounts of snow possible across the Cumberland Plateu Thursday night. High pressure will build in after this system exits the area, leaving us with a rather quiet weekend. High temperatures will be in the 40s Friday and will be in on the increase through the weekend as winds make another shift to be out of the south ahead of our next disturbance that will move across the area next Monday. && .AVIATION... (18Z TAFS) Issued at 1126 AM CST Mon Feb 13 2023 VFR conditions expected for this TAF cycle. Wind will be the story, with 15-20 kt gusts this afternoon and while they'll relax tonight, even gustier conditions are expected Tuesday afternoon and evening as the surface pressure gradient tightens. && .PRELIMINARY POINT TEMPS/POPS... Nashville 40 67 57 73 / 0 20 60 10 Clarksville 40 66 56 74 / 0 50 50 0 Crossville 36 59 49 61 / 0 0 50 20 Columbia 39 65 55 71 / 0 20 60 20 Cookeville 39 62 54 67 / 0 10 60 10 Jamestown 35 60 50 65 / 0 0 40 10 Lawrenceburg 39 65 55 70 / 0 20 60 20 Murfreesboro 38 66 55 71 / 0 10 60 20 Waverly 40 64 54 71 / 0 40 60 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 PM Tuesday to 6 AM CST Wednesday for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....Unger
Hazardous weather outlook, Feb 13, 4:25 AM CST, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 425 AM CST Mon Feb 13 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-141030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 425 AM CST Mon Feb 13 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Some strong storms will be possible late Wednesday night mainly along and west of I-65. Another round of potentially strong storms will be possible on Thursday ahead of a cold front. Strong winds will be a threat during both time periods, and an isolated tornado can't be ruled out. There is quite a bit of uncertainty surrounding this system, so stay tuned for changes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local and state guidelines. 11
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.